Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking clonidine and Benicar. Having swelling in elbow area. Discoloration under eye. Allergic to sulpha-na-mides and benedryl. Suggest

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
m. Name:Billie Leach. Taking 1mg clonidine/am & pm. For almost 2 years. MD started me on 40 mg. of Benicar about Feb. this year. Take it in the afternoon. For the last 3 months, my skin has broken out on all parts of my body, except face and bottoms of my feet. It is Pruitis( ivory itchy) Also, I have swelling on the elbow area. with some type of discolor under the skin, even looks like it has left some iron stains. Also,my eyes seem very dry and my skin through-out my body has become very winkled/ I use Trimcelon/with ItchX, and Nutra-derm, or Elta applied 2x dally. I wear all cotton clothing( allergic to spandex ) clothes irritate skin. Seeing Dermatologist, who thinks it is one or both of these drugs causing this severe breaking out all over my body, which continues to get worse every day. I am a 83 year old female. I am allergic to sulpha-na-mides, benedryl, most antibiotics. had the same problem 2 years ago, which was caused by years of taking dayside, water pill. Excuse the misspelled medical words.
Posted Tue, 9 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 31 minutes later
Thanks for the query.
It appears you have developed a drug induced icthyosis.
As you are prone to develop allergies and you are reactive to many drugs, icthyosis looks like most common diagnosis.
I would like to see a photograph of your lesions and also swelling of elbow.
This will help me in giving a closer diagnosis.
For now you can use restoraderm. This is a very good moisturizer as well as skin restoring agent.
Waiting for your response.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor